question-icon

Can a person with heart murmur take Ritalin and Vyvanse?

default
Posted on Wed, 9 Dec 2015
Question: Hi,
I have a heart murmur and due to my mental hygiene have been prescribed Vyvanse, Ritalin, Celexa, and Xanax for my Borderline personality disorder and depression. My question is, Is it okay to take Ritalin and vyvanse with my small heart murmur? I had my heart checked 2 years ago and my cardiologist said my mumur wasn't life threatening and didn't have to worry. Any thoughts, just looking for a few more professional opinions
doctor
Answered by Dr. Benard Shehu (28 minutes later)
Brief Answer:
Following advice...

Detailed Answer:
H and thank you for asking!
I read your query and understood your concerns.

Ritalin and Vyvanse may be used with caution in patients with heart problems. The treatment may be started under doctor control to avoid unwanted side effects.

If you were my patients I would suggest to repeat Cardiac echo and ECG before starting the treatment (since your echo was done 2 years ago). If everything was normal than you may take the combination therapy as prescribed by your doctor.

Hope this will be of help!
Wish you health!
Dr. Shehu


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can a person with heart murmur take Ritalin and Vyvanse?

Brief Answer: Following advice... Detailed Answer: H and thank you for asking! I read your query and understood your concerns. Ritalin and Vyvanse may be used with caution in patients with heart problems. The treatment may be started under doctor control to avoid unwanted side effects. If you were my patients I would suggest to repeat Cardiac echo and ECG before starting the treatment (since your echo was done 2 years ago). If everything was normal than you may take the combination therapy as prescribed by your doctor. Hope this will be of help! Wish you health! Dr. Shehu